Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 108, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 22, 2011, 11:27 AM EDT for 4 counties in Indiana. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 11:27 AM EDT (15:27 UTC)
- Expired
- May 22, 2011, 12:04 PM EDT
- In force
- 37 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, IN, Johnson County, IN, Monroe County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 32 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 11:29 AM EDT | HAIL 0.25 | 3 S Paragon, IN | WIND GUSTS AROUND 35 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
926 WUUS53 KIND 221527 SVRIND INC013-081-105-109-221615- /O.NEW.KIND.SV.W.0108.110522T1527Z-110522T1615Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1127 AM EDT SUN MAY 22 2011 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BROWN COUNTY IN SOUTH CENTRAL INDIANA... SOUTHWESTERN JOHNSON COUNTY IN CENTRAL INDIANA... NORTH CENTRAL MONROE COUNTY IN SOUTH CENTRAL INDIANA... SOUTHEASTERN MORGAN COUNTY IN CENTRAL INDIANA... * UNTIL 1215 PM EDT * AT 1125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF MARTINSVILLE...OR 11 MILES NORTH OF BLOOMINGTON...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARTINSVILLE AND MAHALASVILLE AROUND 1140 AM EDT... MORGANTOWN AND BEANBLOSSOM AROUND 1145 AM EDT... SPEARSVILLE AROUND 1150 AM EDT... TRAFALGAR...PEOGA AND PRINCES LAKES AROUND 1155 AM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3956 8622 3936 8602 3925 8652 3936 8661 TIME...MOT...LOC 1527Z 240DEG 33KT 3934 8651 WIND...HAIL 60MPH 1.00IN $$ KOCH
2 follow-up statements
890 WWUS53 KIND 221546 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1146 AM EDT SUN MAY 22 2011 INC013-081-105-109-221615- /O.CON.KIND.SV.W.0108.000000T0000Z-110522T1615Z/ BROWN-JOHNSON-MONROE-MORGAN- 1146 AM EDT SUN MAY 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN BROWN...SOUTHWESTERN JOHNSON...NORTH CENTRAL MONROE AND SOUTHEASTERN MORGAN COUNTIES UNTIL 1215 PM EDT... AT 1144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARTINSVILLE...OR 20 MILES NORTHEAST OF BLOOMINGTON...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... TRAFALGAR...PEOGA AND PRINCES LAKES AROUND 1155 AM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3956 8622 3936 8602 3925 8652 3936 8661 TIME...MOT...LOC 1547Z 240DEG 33KT 3943 8630 WIND...HAIL 60MPH 1.00IN $$ KOCH
852 WWUS53 KIND 221604 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1204 PM EDT SUN MAY 22 2011 INC013-081-105-109-221615- /O.CAN.KIND.SV.W.0108.000000T0000Z-110522T1615Z/ BROWN-JOHNSON-MONROE-MORGAN- 1204 PM EDT SUN MAY 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BROWN... SOUTHWESTERN JOHNSON...NORTH CENTRAL MONROE AND SOUTHEASTERN MORGAN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 3956 8622 3936 8602 3925 8652 3936 8661 TIME...MOT...LOC 1605Z 240DEG 33KT 3951 8611 $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 10:28 AM EDT, 59 minutes earlier.
Area forecast discussion, May 22, 10:28 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1028 AM EDT SUN MAY 22 2011 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS...LOW PRESSURE OVER THE PLAINS STATES WILL SLOWLY PUSH EAST OVER THE NEXT FEW DAYS...PASSING NORTH OF INDIANA THROUGH THE GREAT LAKES BY TUESDAY. WARM AND MOIST AIR ON SOUTHERLY WINDS WILL STREAM ACROSS INDIANA TODAY THROUGH MONDAY...BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY. THE BEST CHANCE FOR STORMS WILL BE ON MONDAY NIGHT AS THE TRAILING COLD FRONT FROM THE PASSING LOW TO THE NORTH PUSHES ACROSS INDIANA. THE COLD FRONTAL BOUNDARY WILL THEN LINGER NEAR CENTRAL INDIANA THROUGH THE WORKWEEK...BRINGING SHOWERS AND STORM CHANCES EACH DAY. && .NEAR TERM /TODAY/... HAD TO UPDATE MORNING POPS BASED ON RADAR TRENDS AS QUITE A BIT OF ACTIVITY WENT UP ALONG AN COLD OUTFLOW BOUNDARY ACROSS EASTERN ILLINOIS AND ARE NOW PROMPTLY MARCHING NORTHEAST ACROSS CENTRAL INDIANA AROUND 40 MPH. THE STORMS HAVE WEAKENED SOMEWHAT FROM EARLIER WHEN ONE SEVERE THUNDERSTORM WARNING AND A COUPLE STRONG THUNDERSTORM ADVISORIES WERE ISSUED FOR HAIL POTENTIAL. LEFT AFTERNOON SMALL CHANCE POPS ALONE AS IT APPEARS THERE WILL BE A LULL IN THE ACTIVITY. PREVIOUS NEAR TERM DISCUSSION...PROTECTIVE UPPER RIDGE HAS MOVED EAST OF INDIANA AS WATER VAPOR IMAGERY SHOWS LOW PRESSURE SPINNING OVER NEBRASKA AND SOUTH DAKOTA. WARM AND MOIST SOUTHERLY FLOW WAS IN PLACE ACROSS CENTRAL INDIANA WITH DEW POINT TEMPERATURES IN THE LOWER 60S. RADAR MOSAICS SHOW A LINE OF THUNDERSTORMS APPROACHING WESTERN ILLINOIS. GFS AND NAM SUGGEST BOTH SUGGEST A SHORT WAVE ASSOCIATED WITH THE ONGOING THUNDER TO THE WEST TO PROGRESS ACROSS CENTRAL INDIANA THIS MORNING. HOWEVER...GIVEN THIS PATTERN WITH THE LACK OF THUNDERSTORM DEVELOPMENT YESTERDAY AS WELL THE CONTINUED APPEARANCE OF A LACK OF STRONG VERTICAL FORCING...CONFIDENCE IS BECOMING LOW. THUS WILL WORK ON MORE OF THE CERTAINTIES. PREVIOUSLY MENTIONED ONGOING CONVECTION IS EXPECTED TO PUSH TOWARD INDIANA OVERNIGHT BUT RAPID REFRESH DEPICTS THIS TO WEAKEN AS IT PUSHES EAST. FURTHERMORE FORECAST SOUNDINGS SHOW QUITE THE UNSTABLE AIR MASS IN PLACE ACROSS CENTRAL INDIANA THIS AFTERNOON WITH CAPE IN EXCESS OF 1500 J/KG AND LI/S NEAR -5. THUS EXPECT SOME SCT CONVECTION TO BREAK OUT THIS AFTERNOON DUE TO DAYTIME HEATING. THUS WILL KEEP ONGOING LOW CHANCE POPS IN THE FORECAST THROUGH THE DAY. GIVEN PLENTY OF SUNSHINE EXPECTED TODAY WILL TREND HIGH TEMPERATURES CLOSE TO MAVMOS. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL BE POPS. GFS AND NAM BOTH EJECT A COUPLE OF SHORT WAVES ACROSS INDIANA TONIGHT AND MONDAY. CONFIDENCE IS NOT HIGH IN THESE FEATURES ACTUALLY RESULTING IN PRECIPITATION. NOCTURNAL JET DYNAMICS ONLY MUSTER ABOUT 35 KTS AT THE LLJ. ISENTROPIC LIFT IS NO HELP TO GENERATE LIFT. TIME HEIGHT SECTIONS INDICATE SUBSIDENCE. TONIGHT AND MONDAY MORNING. THE ONLY THING REALLY GOING FOR PRECIPITATION CHANCE TONIGHT AND MONDAY WILL BE DAYTIME HEATING AS INSTABILITY WILL REMAIN EARLY THIS EVENING FROM ANY ONGOING PRECIPITATION THAT DOES END UP DEVELOPING. WITH A SIMILAR AIR MASS IN PLACE ACROSS CENTRAL INDIANA AHEAD OF THE COLD FRONT...AGAIN INSTABILITY SHOWERS AND STORMS SEEM QUITE REASONABLE AS FORECAST SOUNDINGS INDICATE CAPE IN EXCESS OF 2500 J/KG AND LIFT INDICES LESS THAN -6. STEEP LAPSE RATE ARE IN PLACE WITH A MINIMAL CAP. GIVEN ALL OF THIS WILL FOCUS POPS DURING THE EVENING HOURS TONIGHT AS DAYTIME HEATING CONVECTION WANES AND RESET CONDITIONS FOR MONDAY...WITH BEST CHANCES DURING THE AFTERNOON AS HEATING RESUMES. AS FOR TEMPS WILL STICK CLOSE TO PERSISTENCE FOR LOWS TONIGHT AS LITTLE CHANGE IN AIR MASS IS EXPECTED. GIVEN OUT 850MB TEMPERATURES THE WARMER 850MB TEMPERATURES LOOK BETTER THAN THE COLD METMOS. WILL TREND AT OR SLIGHTLY BELOW MAVMOS FOR HIGHS. MONDAY NIGHT THE TRAILING COLD FRONT WILL PUSH TOWARD INDIANA AND WITH A WARM UNSTABLE AIR MASS IN PLACE MORE UPPER SUPPORT WILL NOW BE AVAILABLE TO ACT AS A TRIGGER. FORECAST SOUNDINGS SHOW THE COLUMN BECOMING SATURATED ON MONDAY NIGHT THROUGH TUESDAY MORNING. FURTHERMORE LOWER LEVEL Q VECTORS SHOW GOOD CONVERGENCE ACROSS THE AREA. THUS WILL RAISE THE POPS ON MONDAY NIGHT AND TREND LOW TEMPERATURES TOWARD THE WETBULBS...WARMER THAN MAVMOS GIVEN THE EXPECTED RAIN. && .LONG TERM /TUESDAY THROUGH SATURDAY/... THE BIG CHALLENGE IN THE EXTENDED WILL BE MAINLY TEMPERATURES AND POPS AS MODELS DIFFER ON HOW FAR SOUTH A COLD FRONT WILL GET AS IT DROPS SOUTHEAST ACROSS CENTRAL INDIANA MIDWEEK. THE ECMWF IS THE FURTHEST NORTH OF THE BUNCH WITH THE FRONT SLIDING TO NEAR IND BY 00Z WEDNESDAY BUT THEN STALLING THROUGH 12Z FRIDAY BEFORE A FINALLY WAVE LIFTS NORTHEAST ALONG THE FRONT WITH A TRAILING COLD FRONT MOVING THROUGH FRIDAY NIGHT. MEANWHILE...THE 12Z OPERATIONAL GFS AND ESPECIALLY THE 12Z CANADIAN AND 00Z GEF MEAN WERE MUCH FURTHER SOUTH DROPPING THE FRONT TO NEAR THE KENTUCKY BORDER BY 12Z THURSDAY. THE 12Z OPERATIONAL GFS DOES...HOWEVER COME MORE INTO THE LINE WITH THE ECMWF BY FRIDAY NIGHT LIFTING THE AFOREMENTIONED WAVE NORTHEAST ACROSS INDIANA AND PUSHING A COLD FRONT THROUGH FRIDAY NIGHT INTO SATURDAY. WILL...GO AHEAD AND LEAN TOWARD THE MIDDLE OF THE ROAD GFS WHICH MATCHES UP WELL WITH HPC. WITH THAT IN MIND...PREFER THE 12Z GFS WITH COOLER AND SLIGHTLY BELOW NORMAL HPC TEMPERATURES LATE WEEK AND CONTINUED THUNDERSTORM CHANCES THROUGH SATURDAY. && .AVIATION.../DISCUSSION FOR 221500Z TAF UPDATES/... ADDED TEMPO THUNDERSTORM GROUPS TO ALL THE TERMINALS BASED ON RADAR TRENDS THROUGH 17Z. OTHERWISE...HELD MVFR CEILINGS SLIGHTLY LONGER THROUGH 18Z AS SURFACE DEW POINTS HAVE BEEN HIGHER THAN MODELS FORECAST WHICH HAS RESULTED IN A LOWER DIURNAL CUMULUS CEILING POTENTIAL THROUGH 17Z. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...MK SHORT TERM...PUMA LONG TERM...MK AVIATION...MK
Hazardous weather outlook, May 22, 8:45 AM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 845 AM EDT SUN MAY 22 2011 INZ021-028>031-035>049-051>057-060>065-067>072-231000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 845 AM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME STORMS COULD BE SEVERE. THE MAIN THREAT FROM ANY STORM THAT DOES DEVELOP WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS. LIGHTNING IS A RISK FROM ANY THUNDERSTORM. WHEN THUNDER ROARS...GET INDOORS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS ON MONDAY ACROSS ALL OF CENTRAL INDIANA...ON TUESDAY ACROSS SOUTH CENTRAL INDIANA. ON WEDNESDAY...SEVERE STORMS ACROSS POSSIBLE ACROSS SOUTHWEST PARTS OF CENTRAL INDIANA. ONCE AGAIN SEVERE THUNDERSTORMS WILL BE MOST LIKELY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM THESE STORMS WILL ALSO BE DAMAGING WINDS AND LARGE HAIL. LIGHTNING AND BRIEF HEAVY RAIN IS A RISK FROM ANY THUNDERSTORM. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY. IT IS TOO EARLY TO TELL IF THERE IS A SEVERE POTENTIAL BEYOND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING AS WELL AS ON MONDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Special weather statement, May 22, 6:20 AM EDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 620 AM EDT SUN MAY 22 2011 INZ021-028>031-035>049-051>057-060>065-067>072-221330- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 620 AM EDT SUN MAY 22 2011 ...PATCHY DENSE FOG ACROSS CENTRAL INDIANA THIS MORNING... PATCHY DENSE FOG MAY BE FOUND ACROSS CENTRAL INDIANA EARLY THIS MORNING. THE FOG MAY REDUCE VISIBILITY TO LESS THAN ONE QUARTER OF A MILE AT TIMES. THE FOG WILL ONLY LAST A COUPLE OF HOURS THIS MORNING AS DAYTIME HEATING WILL BEGIN TO BURN OFF THE FOG AND VISIBILITIES WILL IMPROVE. IF YOU ENCOUNTER DENSE FOG WHILE DRIVING...EXERCISE CAUTION...REDUCE YOUR SPEED AND USE LOW BEAM HEADLIGHTS. PUMA
Special weather statement, May 22, 9:15 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
915 AM EDT SUN MAY 22 2011
INZ029-035-036-043-221400-
FOUNTAIN-MONTGOMERY-TIPPECANOE-VERMILLION-
915 AM EDT SUN MAY 22 2011
...STRONG THUNDERSTORM ADVISORY FOR FOUNTAIN...NORTHERN MONTGOMERY...
SOUTHWESTERN TIPPECANOE AND NORTHERN VERMILLION COUNTIES UNTIL 1000
AM EDT...
AT 911 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF NEWPORT...OR 15 MILES
SOUTHEAST OF DANVILLE...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
KINGMAN AROUND 925 AM EDT...
YEDDO AROUND 930 AM EDT...
VEEDERSBURG AND WALLACE AROUND 935 AM EDT...
HILLSBORO AROUND 940 AM EDT...
WAYNETOWN AND MELLOTT AROUND 945 AM EDT...
WINGATE AROUND 950 AM EDT...
LINDEN AND NEW RICHMOND AROUND 1000 AM EDT...
&&
LAT...LON 4013 8748 4013 8741 4014 8740 4016 8744
4035 8712 4043 8701 4009 8672 3995 8726
3995 8742 3993 8743 3993 8741 3991 8741
3990 8747 3998 8754 4009 8754
TIME...MOT...LOC 1315Z 244DEG 33KT 3998 8742
KOCHSpecial weather statement, May 22, 9:52 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
952 AM EDT SUN MAY 22 2011
INZ060-061-067-221430-
GREENE-KNOX-SULLIVAN-
952 AM EDT SUN MAY 22 2011
...STRONG THUNDERSTORM ADVISORY FOR WESTERN GREENE...NORTHWESTERN
KNOX AND SULLIVAN COUNTIES UNTIL 1030 AM EDT...
AT 950 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BIRDS...OR 10 MILES NORTH OF
LAWRENCEVILLE...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
OAKTOWN AROUND 1005 AM EDT...
CARLISLE AROUND 1010 AM EDT...
PAXTON AROUND 1015 AM EDT...
SULLIVAN AROUND 1020 AM EDT...
DUGGER AROUND 1025 AM EDT...
VICKSBURG AROUND 1030 AM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3926 8731 3926 8728 3921 8723 3918 8724
3917 8720 3896 8703 3881 8752 3885 8753
3886 8756 3896 8752 3897 8753 3898 8758
3903 8758
TIME...MOT...LOC 1352Z 232DEG 36KT 3887 8762
KOCHSpecial weather statement, May 22, 11:00 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1100 AM EDT SUN MAY 22 2011
INZ045-052>054-221545-
CLAY-MORGAN-OWEN-PUTNAM-
1100 AM EDT SUN MAY 22 2011
...STRONG THUNDERSTORM ADVISORY FOR CENTRAL CLAY...WESTERN MORGAN...
NORTHERN OWEN AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 1145 AM EDT...
AT 1058 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 13 MILES SOUTH OF BRAZIL...OR 19 MILES
SOUTHEAST OF TERRE HAUTE...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
BOWLING GREEN AND PATRICKSBURG AROUND 1105 AM EDT...
CAGLES MILL LAKE AROUND 1125 AM EDT...
DEVORE AROUND 1130 AM EDT...
QUINCY AND CLOVERDALE AROUND 1135 AM EDT...
EMINENCE AND LITTLE POINT AROUND 1145 AM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3961 8665 3960 8665 3960 8653 3942 8643
3922 8712 3939 8721
TIME...MOT...LOC 1500Z 246DEG 28KT 3934 8705
KOCHSpecial weather statement, May 22, 11:11 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1111 AM EDT SUN MAY 22 2011
INZ053>055-062-063-221600-
BROWN-JOHNSON-MONROE-MORGAN-OWEN-
1111 AM EDT SUN MAY 22 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN BROWN...SOUTHWESTERN
JOHNSON...NORTHERN MONROE...SOUTHERN MORGAN AND SOUTHEASTERN OWEN
COUNTIES UNTIL NOON EDT...
AT 1107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES WEST OF BLOOMINGTON. THIS STORM WAS
NEARLY STATIONARY.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
RURAL SOUTHEASTERN OWEN COUNTY THROUGH NOON EDT
RURAL NORTHERN MONROE COUNTY THROUGH NOON EDT
RURAL SOUTHERN MORGAN COUNTY THROUGH NOON EDT
RURAL NORTHERN BROWN COUNTY THROUGH NOON EDT
RURAL SOUTHWESTERN JOHNSON COUNTY THROUGH NOON EDT
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3930 8691 3951 8621 3929 8608 3927 8609
3915 8668 3917 8669 3917 8681
TIME...MOT...LOC 1511Z 180DEG 0KT 3912 8670
KOCHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 9:15 AM EDT | Special Weather Statement | IND | Fountain | 45 min |
| May 22, 9:45 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 30 min |
| May 22, 9:52 AM EDT | Special Weather Statement | IND | Sullivan | 38 min |
| May 22, 11:00 AM EDT | Special Weather Statement | IND | Clay, Owen | 45 min |
| May 22, 11:11 AM EDT | Special Weather Statement | IND | Owen | 49 min |
| May 22, 2:11 PM EDT | Special Weather Statement | IND | Parke, Putnam, Vigo | 49 min |
| May 22, 2:34 PM EDT | Special Weather Statement | IND | Hendricks | 41 min |
| May 22, 3:21 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Rush, Shelby | 39 min |
| May 22, 3:23 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 67 min |
| May 22, 3:33 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Rush, Shelby | 27 min |
| May 22, 3:36 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 39 min |
| May 22, 3:41 PM EDT | Severe Thunderstorm Warning | IND | Rush | 49 min |
| May 22, 4:01 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Rush, Shelby | 44 min |
| May 22, 4:13 PM EDT | Severe Thunderstorm Warning | IND | Marion | 10 min |
| May 22, 4:36 PM EDT | Severe Thunderstorm Warning | IND | Rush | 24 min |
| May 22, 6:12 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion | 48 min |
| May 22, 6:39 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Madison, Marion | 25 min |
| May 22, 7:06 PM EDT | Special Weather Statement | IND | Tippecanoe, Warren | 24 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.